Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diaherra, vomiting 3 times a day, taken pseudoephedrine, 7 year old - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   My 7 year old granddaughter has had diaherra for the last four days (with vomiting the first day) having to go about 3 times a day. She doesn't have an appetite and feels tired. I am hesitant about giving her so much pepto so have been giving her bananas and 7-up. She had been taken pseudoephedrine (60 mg tabs) every 6 hours for a runny nose (I have discontinuted this as of yesterday) She still has diaherra this morning. I am getting very concerned.
Doctor :   Hi
Doctor :  
Doctor :   Let me read yoru query
Doctor :   ** your
Doctor :   please give me a few minutes
Doctor :   ok
Doctor :   First, soda or seven up is not the right fluid to replenish dietary loss of fluids in diarhea in kids
Doctor :   fresh fruit juices are the best to replenish the fluid losses
Doctor :   diarrhea in kids , are best controlled by adequate fluid replacement
User :   such as?
Doctor :   over time the the condition will settle down
Doctor :   as i already mentioned fresh fruit juices
Doctor :   In addition, chicken soup, will give good supply of proteins
Doctor :   Banana shakes with milk a good supply of carbohydrates
User :   has the meds that have been precribed have had an effect on her condition?
Doctor :   for her runny nose, she can be given tylenol cold for kids
Doctor :   pseudoephedrine does not affect her diarrhea nor neither cause it
Doctor :   If the condition does not settle soon, a course of antibiotics may help to resolve the condition and also to prevent further episodes
Doctor :   i hope you have followed my comments
Doctor :   Are you there ?
Doctor :   Are you there ?
User :   yes I am. I had to answer the phone. any idea what type of antibiotic may help?
Doctor :   any quinolone like medication (Ciprofloxacin) may be helpful to treat the diarrhea
User :   ok. will keep this in mind. thank you for the advise
Doctor :   You are most welcome

Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor